MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number THPX255
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Neurological Deficit/Dysfunction (1982); No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent revision breast augmentation with 255cc mentor memorygel xtra breast implant and experienced bilateral capsular contracture; baker grade iv, pain, unable to lay on stomach due to uncomfortable feeling, and burning sensation on both breasts.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the patient¿s left-sided device.
 
Additional Manufacturer Narrative
On october 1, 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor became aware that the date of surgery is scheduled for (b)(6) 2020.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2 field d7 explantation date has been updated to (b)(6) 2020.Field h6 patient code "no code available" has been added field h6 method code has been updated to "device not returned" on (b)(6) 2020, mentor became aware that (b)(6) 2019 is when the patient first started noticing something was wrong.Hence field b3 for date of event has been updated to (b)(6) 2019 on this form.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, device evaluation was completed.Device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Paresthesia is an abnormal sensation such as tingling, tickling, pricking, numbness or burning of a person's skin with no apparent physical cause.This includes increased or decreased sensitivity or sensation.The manifestation of a paresthesia may be transient or chronic.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10336468
Report Number1645337-2020-09285
Device Sequence Number3485152
Product Code FTR
UDI-Device Identifier00081317025658
UDI-Public00081317025658
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model NumberTHPX255
Device Catalogue NumberTHPX255
Device Lot Number7556313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/30/2020
10/01/2020
10/13/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/09/2020
10/01/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR